Ask a doctor

What is the Reason of Sudden Onset of Swelling After 10 Days of Radiesse Injection?

I injected radiesse in nasilabial fold of a 40 years old woman about 12 days ago.she was right after injection. But a sudden swelling apeared after 10 days of injection in her face.she had this swelling when she waked up.when i visited she had no erythem and no pain in her face. But the swlling spread to lower eyelid and the swelling was more in right side.i started antibiotic(cefixim) and prednisolon20mg daily,and visited1 day after,but there was no improvement in her signs.

Doctor Answers (3)

Swelling after Radiesse

+1
I am very concerned not only about the patient but the circumstances of this injection. It would be highly usual for a board certified dermatologist or plastic surgeon to be posting such a question so I am apprehensive as to the injector's credentials. You can certainly call the manufacturer to inquire as to this pattern or refer the patient to a board certified plastic surgeon. It is important to know the etiology of pain and swelling in order to establish an appropriate treatment regimen. The patient may have a serious infection which would require intravenous antibiotics.


New York Plastic Surgeon
5.0 out of 5 stars 13 reviews

Sudden onset of swellinf 10 days after injection

+1

The first thing to tihink of is infection. Does she have a fever?

Even in the absence of pain,.if the Cefixime doesn't help, I would recommend IV antibiotics. I would also consult with an Infectious diseases specialist..

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Radiesse

+1

Sudden appearance of swelling 10 days after injecting radiesse is infection unless proved otherwise. Continue antibiotics, broad specrum,. If it is infection you will see improvement in 72 hours after starting the antibiotics. If no response then add another antibiotic to cover all gram positive and gram negative organisms.

Samir Shureih, MD
Baltimore Plastic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.